Alert archive / Pennsylvania / Special Weather Statements in 2021
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 2, 2021, 3:08 PM EDT for Northumberland County, Pennsylvania. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2021, 3:08 PM EDT (19:08 UTC)
- Expired
- Jul 2, 2021, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS State College, PA
County Northumberland County, PA
The radar
The State College radar (KCCX), 105 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 212 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
696
WWUS81 KCTP 021908
SPSCTP
Special Weather Statement
National Weather Service State College PA
308 PM EDT Fri Jul 2 2021
PAZ052-021945-
Northumberland PA-
308 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND COUNTY
UNTIL 345 PM EDT...
At 307 PM EDT, Doppler radar indicated a strong thunderstorm over
Port Trevorton, moving east at 15 mph.
Penny size hail is possible.
Locations impacted include...
Port Trevorton, Urban, Rebuck, Herndon and Pillow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4066 7670 4064 7679 4065 7680 4063 7682
4066 7690 4068 7690 4069 7687 4073 7685
4076 7668
TIME...MOT...LOC 1907Z 268DEG 13KT 4068 7687
$$
DangeloWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 2, 2:16 PM EDT, 52 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM EDT, 52 minutes before
Area Forecast Discussion National Weather Service State College PA 216 PM EDT Fri Jul 2 2021 .SYNOPSIS... A well-defined upper low now over NW PA will slide slowly east tonight and hang up over eastern PA on Saturday. Numerous showers and thunderstorms are expected again on Saturday, mainly during the afternoon. As this upper level feature moves away, the weather will improve on Sunday with comfortable temperatures and humidity. Only isolated showers are possible on the afternoon Sunday, the 4th of July. Hot, humid weather will return for the new week, and rain is likely during the middle of the upcoming week. && .NEAR TERM /THROUGH TONIGHT/... 5H low appears to be over Warren Co at 18Z, moving slightly to the south and east. Numerous SHRA/TSRA on the radar, mainly over the NW. The cold temps aloft are making some small hail fall out of the taller storms. Temps are cooling off where, and near, the showers have passed through. The lowest chc for showers for the next few hours will be in the south-central mtns. The highest chances will be in the PVA east of the low. The loss of sun/heating later this aftn and evening will diminish the showers, but some will linger through midnight due to the good upper forcing. Overnight, the majority of the CWA will be dry and some clearing will lead to fog forming, despite the dewpoints only in the 50s. Mins will be close to 50F on the highest elevations, but close to 60F in the urban areas along and near the Susq River. && .SHORT TERM /SATURDAY/... After the morning fog and any low clouds burn off, SHRA/TSRA will pop back up. The upper low will be over ern PA by then, and we expect the majority of the convection to be to the east of UNV. Keeping the PoPs very similar to going forecast with liklies in the eastern quarter of the CWA tapering to low chc/sct for the western half of the area. Maxes should be cooler compared to Friday over the east where more clouds and the rain will keep it in the u60s-m70s. && .LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/... Sunday should begin an improving trend, as the main cold core upper trough shifts east of the region. Although an isolated afternoon shower or thunderstorms can't be ruled out, much of the day looks rain-free. Monday also looks generally rain-free, as a weak warm front crosses through and heights rise across the region. Monday will also be significantly warmer, with temperatures rising back to the mid and upper 80s for highs. As more humidity begins to build by Tuesday and a weak cold front approaches from the northwest, at least isolated afternoon showers and thunderstorms could make a return. Latest medium range guidance suggests this front will stall out over PA Wednesday, supporting scattered PM convection. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... Scattered showers and thunderstorms may cause local reductions for a brief time. All shower and thunderstorm activity will dwindle after sunset. Reductions to MVFR at most sites tonight and into tomorrow morning. Possible brief reduction to IFR at BFD and JST during this time. Another round of showers and thunderstorms expected Saturday afternoon, very similar to today. Expect brief reductions during this time. Conditions improve for the later part of the weekend. Outlook... Sat... AM low cigs possible W Mtns. Isolated PM tsra impacts possible, mainly eastern Pa. Sun... Slight chance of AM low cigs W Mtns. Mon... No sig wx expected. Tue... Scattered PM tsra impacts possible NW Mtns. && .CTP WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Dangelo NEAR TERM...Dangelo SHORT TERM...Dangelo LONG TERM...Fitzgerald/Colbert AVIATION...Gutierrez
Hazardous weather outlook, Jul 2, 5:10 AM EDT, 9 hours 58 minutes before
Hazardous Weather Outlook National Weather Service State College PA 510 AM EDT Fri Jul 2 2021 PAZ034>036-056-057-059-063>066-030915- Bedford-Fulton-Franklin-Perry-Dauphin-Lebanon-Cumberland-Adams-York- Lancaster- 510 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ004>006-010>012-017>019-024>028-033-037-041-042-045-046-049>053- 058-030915- Warren-McKean-Potter-Elk-Cameron-Northern Clinton-Clearfield- Northern Centre-Southern Centre-Cambria-Blair-Huntingdon-Mifflin- Juniata-Somerset-Tioga-Northern Lycoming-Sullivan-Southern Clinton- Southern Lycoming-Union-Snyder-Montour-Northumberland-Columbia- Schuylkill- 510 AM EDT Fri Jul 2 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 2, 1:05 PM EDT, 2 hours 3 minutes before
Special Weather Statement
National Weather Service State College PA
105 PM EDT Fri Jul 2 2021
PAZ019-045-021730-
Southern Clinton PA-Southern Centre PA-
105 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SOUTHERN CLINTON AND
SOUTHERN CENTRE COUNTIES UNTIL 130 PM EDT...
At 104 PM EDT, Doppler radar indicated a strong thunderstorm over
Madisonburg and Rebersburg, moving east at 25 mph.
Penny size hail and wind gusts up to 50 mph are possible.
Locations impacted include...
Woodward, Millheim, Aaronsburg and Loganton.
LAT...LON 4110 7726 4098 7721 4090 7729 4089 7753
4097 7756
TIME...MOT...LOC 1704Z 254DEG 20KT 4095 7746
DangeloSpecial weather statement, Jul 2, 1:49 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service State College PA
149 PM EDT Fri Jul 2 2021
PAZ049-021815-
Union PA-
149 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION COUNTY UNTIL 215
PM EDT...
At 148 PM EDT, Doppler radar indicated a strong thunderstorm just to
the southeast of R.B. Winter State Park, moving east at 15 mph.
Penny size hail is possible.
Locations impacted include...
Mifflinburg, Forest Hill, R.B. Winter State Park and Sand Bridge
State Park.
LAT...LON 4092 7703 4093 7725 4094 7725 4099 7720
4103 7705
TIME...MOT...LOC 1748Z 263DEG 15KT 4096 7721
DangeloSpecial weather statement, Jul 2, 2:12 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service State College PA
212 PM EDT Fri Jul 2 2021
PAZ049-052-021900-
Union PA-Northumberland PA-
212 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF UNION AND
NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...
At 211 PM EDT, Doppler radar indicated a strong thunderstorm
near Sand Bridge State Park, moving east at 20 mph.
Penny size hail and a brief wind gust are possible.
This strong thunderstorm will be near...
Forest Hill around 215 PM EDT.
Spruce Run Reservoir around 225 PM EDT.
Linntown around 240 PM EDT.
New Columbia, West Milton and Montandon around 245 PM EDT.
Milton and Watsontown around 250 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4096 7714 4101 7716 4110 7686 4102 7680
4096 7687
TIME...MOT...LOC 1811Z 259DEG 17KT 4099 7709
DangeloSpecial weather statement, Jul 2, 2:50 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service State College PA
250 PM EDT Fri Jul 2 2021
PAZ006-037-021915-
Potter-Tioga-
250 PM EDT Fri Jul 2 2021
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN POTTER AND
SOUTHWESTERN TIOGA COUNTIES...
At 247 PM EDT, strong thunderstorms were clustered over southern
Potter and Tioga counties, drifing north.
These thunderstorms could contain brief heavy downpours, and
pea to dime size hail.
Locations impacted include...
oudersport, Wellsboro, Galeton, Gaines, Leetonia, Cherry Springs
State Park, Leonard Harrison State Park, Keating Summit, Denton Hill
State Park, Ole Bull State Park, Lyman Run State Park, Austin,
Sweden Valley and Ski Denton Ski Area.
LAT...LON 4155 7740 4154 7760 4153 7760 4147 7802
4148 7806 4162 7820 4175 7819 4183 7730
TIME...MOT...LOC 1847Z 259DEG 49KT 4166 7769
DangeloSpecial weather statement, Jul 2, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service State College PA
308 PM EDT Fri Jul 2 2021
PAZ052-021945-
Northumberland PA-
308 PM EDT Fri Jul 2 2021
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF NORTHUMBERLAND COUNTY
UNTIL 345 PM EDT...
At 307 PM EDT, Doppler radar indicated a strong thunderstorm over
Port Trevorton, moving east at 15 mph.
Penny size hail is possible.
Locations impacted include...
Port Trevorton, Urban, Rebuck, Herndon and Pillow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4066 7670 4064 7679 4065 7680 4063 7682
4066 7690 4068 7690 4069 7687 4073 7685
4076 7668
TIME...MOT...LOC 1907Z 268DEG 13KT 4068 7687
DangeloThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:05 PM EDT | Special Weather Statement | CTP | Union | 25 min |
| Jul 2, 1:49 PM EDT | Special Weather Statement | CTP | Union | 26 min |
| Jul 2, 2:12 PM EDT | Special Weather Statement | CTP | Union | 48 min |
| Jul 2, 2:50 PM EDT | Special Weather Statement | CTP | Potter | 25 min |
| Jul 2, 3:18 PM EDT | Special Weather Statement | CTP | Montour | 27 min |
| Jul 2, 4:04 PM EDT | Special Weather Statement | CTP | Lebanon | 26 min |
| Jul 2, 4:04 PM EDT | Special Weather Statement | CTP | Tioga | 26 min |
| Jul 2, 4:18 PM EDT | Special Weather Statement | CTP | Columbia | 27 min |
| Jul 2, 4:22 PM EDT | Special Weather Statement | CTP | Lycoming | 23 min |
| Jul 2, 4:26 PM EDT | Special Weather Statement | CTP | Schuylkill | 34 min |
| Jul 2, 4:34 PM EDT | Special Weather Statement | CTP | Tioga | 26 min |
| Jul 2, 4:49 PM EDT | Special Weather Statement | CTP | Lycoming | 26 min |
| Jul 2, 5:05 PM EDT | Special Weather Statement | CTP | Carbon | 25 min |
| Jul 2, 5:52 PM EDT | Special Weather Statement | CTP | Union | 38 min |
| Jul 2, 6:07 PM EDT | Special Weather Statement | CTP | Centre | 23 min |
Nearby
Special Weather Statements in Pennsylvania, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.